Anxiety and Depression Support

Citalopram 20mg

Hi everyone. So I’ve started off taking Citalopram 10mg (if you read my previous post about the side effects etc.) and now I’ve started taking the 20mg. During the first 2-3 days i felt okay and then began to feel extremely dizzy and my pupils were dilated. My eye whites were also a milky-blue colour. I contacted my doctor about this and she said to just half the tablets and go back to 10mg if I wanted, or I could continue taking the 20mg if I could get through the side effects.

Has anyone else had these side effects? I’m on day 5 of the 20mg now (I decided to just continue with the 20 just to see if anything improves) I’m wondering if it’s worth pushing through and if anyone knows of the side effects easing off after a while? It’s mainly this dizziness and cold / flu symptoms that are bothering me. Also lack of concentration and feeling dazed all the time.

What are people’s experiences with this medication?

Peace and Love,

Kelly

4 Replies
oldestnewest

I️ took citalopram and had some similar symptoms, like the dizziness and feeling just sick. For me they did go away after a few weeks, I️ guess my body was getting adjusted to it. I️ know everyone is different and will experience different things. If you can bare through the side effects I️ would continue, but if they are too much then maybe talk to doc about it again.

1 like
Reply

In the past I was on it and it was horrible. It made me so sick and actually caused me to pass out at work one day ( lucky for me I worked in a hospital in the ED).

I was on it for four months because the doctors kept telling me it would take time and they also kept upping the dosage because it wasn’t helping.

2 likes
Reply

That’s awful. Have you taken any other medications which you think have helped you and not had as bad side effects?

Reply

Hi kelly yes I have been on this drug on and off for years. It’s been excellent and I feel great on it but came off a few months ago and this time going back on it I had a lot of side effects, nausea, loss of appetite, heightened anxiety weight loss. These have lasted 7 weeks and are just lessening now. But I think every ones reaction is different. I would keep taking them a bit longer and see if they settle

1 like
Reply

You may also like...